Thank you very much for sharing your story. I am familiar w rebound headaches!
I will order this book upon your recommendation.
You are a remarkable person. Keep up the good work! Maxy
Hi! I just read your post about your headaches...and it sounded so similar to what happened to me. So, I wanted to share some advise. PLEASE FORGIVE ME AND BE FORWARNED...THIS IS EXTREMELY LONG & SOME MAY NOT APPLY TO YOUR EXACT SITUATION! I am Bipolar, PTSD, GAD, ADD, MVP, Dysautonomia, sever headaches, Migraines. The following conditions were diagnosed 6 months ago due to my "quest" to get rid of my headaches, migraings, pain... Fibromyalgia, Chronic Pain from Lower Cervical Spine Disease, DDD, Bulging Disks, Mild Scoliosis.I was diagnosed with the mental diseases listed above 4 years ago and started on meds at that time. My Psychiatrist is also my Therapist as he is a rare find! I saw him once a week for the fist year and I still see him twice a month. I am a survivor of rape as child from 4-8 years old. These memories did not surface until almost a year into therapy...thus the PTSD. I am not a Dr. but I am very knowledgeable on my conditions, meds, & the "psychological" part that plays into all of my conditions. I question everything & will not stop asking or researching until I have a satisfactory, correct explanation. So, my Dr. started on Lithium because I was having a "Psychotic Break"...hallucinations, etc...in really bad shape. I stayed on Lithium for about 6 months and within that time I gained about 40 pounds...I was only 125 when I started, so that was major for me. But about 3 months in to therapy as my mind was starting to function correctly, I started getting headaches. Minor at first, but as I let another year go by...they were getting severe...to the point of debilitating migraines a few times a week. By the time I was referred to a neurologist, at least a year into therapy, my meds had changed to 250mg Lamictal, 15mg Abilify, Topomax, 2400mg Neurontin, 1 1/2 mg Klonopin...I had been on those since I stopped the Lithium due to side effects after 6 months. My weight came down, I had no other side effects, but my headaches were still raging after 1 1/2 yrs. of therapy. I knew it wasn't the meds, because even as I changed them, my headaches still followed. When I went to the neurologist, he said that he was surprised my headaches we so severe because three of the medicines I was on were ones he would prescribe first for migraines/headaches. At the time, I didn't have the money to pay my deductible to get an MRI, so he literally put me on every prescription for this...for almost a year, I tried every prescription NSAID, every med in the family of Triptans, Amitriptyline, Muscle relaxers, ALMOST EVERYTHING! Finally, I was able to get an MRI almost a year into seeing him. The results showed that I had Lower Cervical Spine Disorder, Bulging Disc, and Mild Scoliosis. Immediately, he referred me to a "Pain Management Clinic" for an Epidural Pain Block and possibly pain medication management because I had a "Chronic Medical Condition"...just like Bipoloar...we have to take our meds every day for the rest of our lives...Now, I had never heard of pain clinics and I did a lot of research. I freaked out! I perceived these clinics that are for drug addicts...they make you sign a contract that states you will never get pain meds from any other dr without their consent, come for a follow up every month and do a drug test so they know you are taking your meds as prescribed. Basically, they are having to cover their butts because of the government changing narcotics to higher "classes of drugs" due to the death of overdose statistics over the past 10 years. So, my whole point/suggestion is...yes, go to a Neurologist, get an MRI if you can, their are a plethora of meds they can give you that are not narcotics and can cure your headaches. Also, if you are taking any over the counter pain meds...Tylenol,Ibprofen, etc.on a daily& have headaches everyday, it is BECAUSE of these meds...the dr explained it to me; they reverse on you & give you what drs call "Rebound Headaches",so you have to get a medication to "break" that pain cycle. Only a dr can give you what you need for that. Because I went through so much,so many meds- I would love to save you the frustration and& $ if I can! So bare with me.
My pain was so severe and was no longer "tolerable" but made me unable to function. I decided to go to the Pain Clinic. I felt comfortable enough b/c I had the knowledge of what it was, what to expect. The Dr. assessed me and put me on Frova(new Migraine med) 200mg Celebrex (the "new" generation of NSAIDS-Cox 2-Inhibitor), & 5mg of Oxycodone 3/day.He wanted to put me on two SSRI's but told him I was leaving the "head" to my Psychiatrist. He wanted to schedule me for a Epidural Pain Block. I had reservations due to the steroids they put in- I have MVP and Dysautonomia & they make my heart go crazy! So instead, I left with the meds prescribed and decided I would try them until my follow up appt. in 1 month. Let me add this...my pain was not just my head, it was in my neck down through my shoulders and upper back. My neck and back were inflamed, tight, and in knots...I had gone from just bothersome headaches, to severe headaches, to migraines, to severe pain that was starting to travel down my body. Sometimes, it hurt just to take a shower, I would have to sit on the floor to wash my hair because it was too painful to raise my arms. What was strange though is that my pain level would be a 10 one day and then a 1 the next. It didn't make sense...until I went back for my follow up. My pain Dr. asked about my anxiety, he knew nothing about my history, but he sensed it...I told him that I was dealing with a large amount of stress and anxiety was a huge problem for me. He told me that until I got control of my anxiety, my pain would control me. In that first month of taking his meds, my pain was not relieved, but worsened. He increased my Oxycodone to 10mg 3 x's day, gave me a muscle relaxer called Tizanidine - 2 mg up to 3 times a day, and 15mg of Lyrica, as he diagnosed me with Fibromyalgia since none of the NSAIDS had touched my pain) Now, hear is where I wonder if this will resonate with you...in your post you added that you were under a lot more stress lately. Pain and stress go hand in hand. After my pain clinic visit I got 2 books written by doctors on the link between Pain and Stress and Pain and Mental Disorders including BP, Depression, ADD/ADHD, Anxiety. WOW, everything made sense...FINALLY! See, my pain increased throughout my treatment as I worked on emotional issues and hurt I had buried deep down, then came the memory of my molestation, and learning how to go through the grieving process and then, allowed me to truly and finally understand why I did the things I did in the past before I got help. So, two months ago, I decided to get off the narcotic Oxycodone, because that was never going to help me enough until I learned how to release my anxiety. I stayed on the Lyrica, Tizanidine (take as needed...and it helps soooo much!). My Psychiatrist and I met once a week and went through THE BEST BOOK..."The Dialectical Behavior Therapy Skills Workbook" by Matthew McKay, PH.D. Please get this! It will change you! When headaches/pain become daily, and your pain is progressing,this is a red flag & should be addressed. My journey was NOT a straight path to the ultimate answer...but I learned a lot about pushing myself and being vulnerable, not using meds that are "band-aids" for anxiety and ultimately learning how to release my anxiety and stress pretty much on a daily basis, and by actively releasing it, I am getting rid of the heaviness I have been carrying. Everyday, that "load" is getting lighter, and I DO NOT have any headaches anymore! I am taking my normal meds and with the additional Lyrica for Fibromyalgia and the MR- Tizanidine. My pain went from a 10+ to 0. When I start to feel pain or headaches, I now step back and see if I am holding on to something that is stressing me or causing anxiety.
You know, I'm looking to buy a Toyota Land Cruiser. And have been emling people for house sitting. So maybe I do have extra stress.
Excedrin extra strength is a mix of aspirin & tylonol.
I don't think you can mix I ibuphrin with aspirin. I've already taken aspirin again.
I'm prone to headaches. Just lucky this isn't a Migrane.
Ibuprofen is the only thing that helps mine. I usually get headaches if I don't drink enough water since I'm on Lithium.
If the headaches continue, I would consult a Neurologist.